Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jul 15, 2021, 4:20 PM EDT for Putnam County, Ohio. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2021, 4:20 PM EDT (20:20 UTC)
- Expired
- Jul 15, 2021, 5:00 PM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 132 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
862 WWUS83 KIWX 152020 SPSIWX Special Weather Statement National Weather Service Northern Indiana 420 PM EDT Thu Jul 15 2021 OHZ004-005-016-152100- Henry-Putnam-Defiance- 420 PM EDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PUTNAM...SOUTHEASTERN DEFIANCE AND SOUTHEASTERN HENRY COUNTIES... At 420 PM EDT, a strong thunderstorm was located near Continental, or 11 miles northwest of Ottawa, moving east at 40 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Ottawa, Leipsic, Deshler, Kalida, Continental, Holgate, Glandorf, Hamler, Dupont, West Leipsic, Gilboa, Cloverdale, Belmore, Miller City, New Bavaria, Prentiss, Kieferville, Gallup, Pleasant Bend and North Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4099 8434 4121 8434 4131 8389 4100 8388 TIME...MOT...LOC 2020Z 263DEG 35KT 4114 8418 $$ HAIL...0.25IN WIND...50MPH JAL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jul 15, 3:55 PM EDT, 25 minutes earlier.
Area forecast discussion, Jul 15, 3:55 PM EDT, 25 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 355 PM EDT Thu Jul 15 2021 .SYNOPSIS... Issued at 349 PM EDT Thu Jul 15 2021 Periods of showers and thunderstorms can be expected to continue through Friday evening. Locally heavy rainfall is possible during this period, especially tonight into Friday evening. Chances of showers will linger on Saturday but will be lower, with mainly dry conditions expected by Sunday. Much of next week appears to be dry with some chances of showers and thunderstorms returning toward the end of the work week. && .SHORT TERM...(This Evening through Friday) Issued at 349 PM EDT Thu Jul 15 2021 A narrow pre-frontal instability axis, differential heating forcing arising from convective cloud debris from overnight upstream storms, and a couple of different zones of pre-frontal confluence have been sufficient to generate showers and thunderstorms across the area this afternoon. Some decent low level westerly winds noted in KILX morning RAOB and recent increases in 5-10k foot winds also noted in KIWX VWP have been favorable for effective shear values of 30 to 40 knots. This shear magnitude combined with MLCAPES on the order of 1000-2000 J/kg could lead to some more vigorous multicell convection for the remainder of the afternoon with isolated damaging wind gusts possible. The biggest concern may be brief periods of very heavy rainfall with an axis of 1.8+ PWATs continuing to build across the area. Some modest storm motions this afternoon should prevent any widespread hydro impacts however with mainly some localized ponding of water on roadways expected. For this evening, will need to watch evolution of next convectively enhanced short wave tracking out of eastern Missouri. Low level winds should exhibit some subtle backing ahead of this feature which could allow for northward development of showers and storms. Preceding this wave, primary instability axis should continue to get suppressed southward however as sfc cold front continues to slowly sag southward across the southern Great Lakes. Feel that this setup should favor south/southwest locations for greater possibility of some locally heavy rainfall tonight as the Missouri short wave approaches. Cannot completely discount isolated severe gusts into early this evening across the southwest given decent shear profiles persisting. Decent rainfall amounts are possible tonight across central/northern locations also, but forecast confidence is somewhat lower across the north overnight as extent of rainfall across these locations may depend on extent of convective enhancement of approaching upper vort max. Friday still appears to be an active day as upper level disturbance currently tracking through western KS this afternoon begins to lift E-NE across the Ohio Valley and southern Great Lakes. Still a good deal of spread exists on where associated sfc boundary will lay out, but have not deviated much from previous forecast trends in sfc reflection of this disturbance tracking across central portions of the forecast area. Persistence of impressive deep layer moisture and strengthening low level convergence fields should promote continued heavy rainfall potential on Friday/Friday evening with another 1 to 2 inches of rain possible (locally higher for stronger convective elements). If higher end amounts in the 1 to 3 inch range do verify over next few days, some instances of river flooding are possible, but main hydro impacts appears to be some localized urban/lowland flooding. Other concern for Friday is possibility of more isolated severe weather. This potential will depend largely on where stalled sfc boundary sets up. Some enhanced wind fields with the approaching Plains vort max could result in some better storm organization in vicinity of this boundary Friday afternoon into early Friday evening. Current indications would suggest greatest potential would be roughly along and south of US Route 24 with isolated damaging winds as the primary threat. && .LONG TERM...(Friday Night through Thursday) Issued at 349 PM EDT Thu Jul 15 2021 Upper level forcing will be slow to exit Friday night into Saturday with continued chances of showers/storms across the southeast half of the area. By Saturday night into Sunday, upstream amplifying upper level ridging and departure of this upper trough should allow for a trend to dry conditions Saturday night into Sunday. Seasonable temperatures are expected for much of next week with highs in the mid 80s. Some additional shower/storm chances are possible post- Wednesday as several vorts rotate through eastern Canadian upper trough helping to strengthen some elevated warm advective forcing downstream of the central CONUS upper ridging. && .AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon) Issued at 106 PM EDT Thu Jul 15 2021 Main changes to 18Z TAFs will be for the initial 6 to 9 hour period with the remainder of the period conditional on how the initial convection sets up. Vis sat showing 2 bands of enhanced cu with a few showers already showing up between KVPZ and KRZL. Many of the high res models tend to support that the bulk of the initial convection could form just south of KSBN but it could be close. Was tempted to limit to VCTS at KSBN, but will just move up timing to start at 18Z and limit tempo to a few hours. Line of convection should evolve and move towards KFWA with timing also moved up somewhat to address current trends. Localized IFR/LIFR conditions could materialize briefly with the strongest convection but is not captured prior to 00Z. Several models suggest convection across N MO moves NE into the area after 00Z with several rounds possibly continuing through the remainder of the TAF period. The greatest threat will likely reside at KFWA overnight into Fri AM but could very well edge back NW into KSBN. Period after 3 or 4Z has been generally left alone for now given the low confidence on exact setup and impacts of the afternoon convection. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Marsili SHORT TERM...Marsili LONG TERM...Marsili AVIATION...Fisher Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jul 15, 5:47 AM EDT, 10 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 547 AM EDT Thu Jul 15 2021 INZ003>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-161000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI- St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry- Paulding-Putnam-Van Wert-Allen OH- 547 AM EDT Thu Jul 15 2021 /447 AM CDT Thu Jul 15 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms with strong gusty winds and heavy rainfall may bring local flooding of urban and low-lying areas today and tonight. Friday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms with strong gusty winds and heavy rainfall may bring local flooding of urban and low-lying areas Friday through Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MIZ077-161000- Berrien- 547 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Today and tonight. Thunderstorms with strong gusty winds and heavy rainfall may bring local flooding of urban and low-lying areas today and tonight. Friday. There is a moderate swim risk Thursday. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms with strong gusty winds and heavy rainfall may bring local flooding of urban and low-lying areas Friday into early Friday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-161000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 547 AM EDT Thu Jul 15 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. Thunderstorms are likely today and tonight that will bring hazardous conditions to small craft. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms with gusty winds are likely Friday that will bring hazardous conditions to small craft.
In the hours before
Special weather statement, Jul 15, 3:34 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Northern Indiana
334 PM EDT Thu Jul 15 2021
OHZ004-005-015-016-152000-
Henry-Putnam-Defiance-Paulding-
334 PM EDT Thu Jul 15 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN PUTNAM...
SOUTHEASTERN DEFIANCE...EAST CENTRAL PAULDING AND HENRY COUNTIES...
At 334 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Napoleon to near Defiance to 7 miles
north of Continental to near Paulding. Movement was east at 40 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Deshler, Holgate, Mcclure, Hamler, Malinta, Florida, New Bavaria,
Gallup, Grelton, Arthur, Charloe, Pleasant Bend, Ayersville, North
Creek, Wisterman, Elery and Standley.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4112 8414 4113 8455 4121 8432 4129 8429
4137 8415 4142 8388 4121 8388
TIME...MOT...LOC 1934Z 263DEG 34KT 4136 8415 4128 8427 4121 8430 4114
8452
HAIL...0.25IN
WIND...50MPH
FISHERLocal storm report, Jul 15, 4:02 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
402 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND GST 3 S BOWERSTOWN 40.85N 85.45W
07/15/2021 M46 MPH HUNTINGTON IN AWOS
AWOS STATION KHHG HUNTINGTON.
&&
MCSLocal storm report, Jul 15, 4:03 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
403 PM EDT THU JUL 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0356 PM TSTM WND GST 2 S GRISSOM AFB 40.63N 86.15W
07/15/2021 M59 MPH MIAMI IN AWOS
AWOS STATION KGUS GRISSOM AFB PERU.
&&
MCSSpecial weather statement, Jul 15, 4:05 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Northern Indiana
405 PM EDT Thu Jul 15 2021
INZ023>026-032-033-152045-
Miami-Wabash-Huntington-Blackford-Wells-Grant-
405 PM EDT Thu Jul 15 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH...GRANT...
BLACKFORD...SOUTHERN HUNTINGTON...SOUTHWESTERN WELLS AND SOUTHEASTERN
MIAMI COUNTIES...
At 405 PM EDT, a strong thunderstorm was located near Van Buren, or 8
miles northeast of Marion, moving east at 25 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, Hartford City, Gas City, Upland, Montpelier, Jonesboro,
Sweetser, Swayzee, La Fontaine, Van Buren, Miami, Converse, Warren,
Lancaster, Amboy, Poneto, Mount Etna, Mcnatts, Bennetts Switch and
Landess.
This includes Interstate 69 in Indiana between mile markers 257 and
281.
&&
LAT...LON 4051 8586 4057 8587 4057 8616 4077 8593
4077 8521 4038 8521
TIME...MOT...LOC 2005Z 280DEG 20KT 4066 8559
HAIL...0.25IN
WIND...55MPH
JALSpecial weather statement, Jul 15, 4:18 PM EDT, 2 minutes before
Special Weather Statement National Weather Service Northern Indiana 418 PM EDT Thu Jul 15 2021 INZ018-027-OHZ015-024-152100- Adams-Allen-Van Wert-Paulding- 418 PM EDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ALLEN...NORTHERN ADAMS...SOUTHWESTERN PAULDING AND NORTHWESTERN VAN WERT COUNTIES... At 418 PM EDT, a strong thunderstorm was located near Decatur, moving east at 35 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Van Wert, Decatur, Monroeville, Convoy, Ohio City, Middletown, Middlebury, Preble, Dixon, Scott, Haviland, Wren, Magley, Tipton, Peterson, Glenmore, Monmouth, Cavett, Hoagland and Jonestown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4078 8507 4099 8507 4104 8453 4076 8449 TIME...MOT...LOC 2018Z 266DEG 32KT 4089 8501 HAIL...0.25IN WIND...50MPH JAL
Special weather statement, Jul 15, 4:20 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 420 PM EDT Thu Jul 15 2021 OHZ004-005-016-152100- Henry-Putnam-Defiance- 420 PM EDT Thu Jul 15 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PUTNAM...SOUTHEASTERN DEFIANCE AND SOUTHEASTERN HENRY COUNTIES... At 420 PM EDT, a strong thunderstorm was located near Continental, or 11 miles northwest of Ottawa, moving east at 40 mph. Wind gusts up to 50 mph and pea size hail are possible with this storm. Locations impacted include... Ottawa, Leipsic, Deshler, Kalida, Continental, Holgate, Glandorf, Hamler, Dupont, West Leipsic, Gilboa, Cloverdale, Belmore, Miller City, New Bavaria, Prentiss, Kieferville, Gallup, Pleasant Bend and North Creek. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4099 8434 4121 8434 4131 8389 4100 8388 TIME...MOT...LOC 2020Z 263DEG 35KT 4114 8418 HAIL...0.25IN WIND...50MPH JAL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 2:11 PM EDT | Special Weather Statement | IWX | Fulton | 34 min |
| Jul 15, 4:05 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Wells | 40 min |
| Jul 15, 4:05 PM EDT | Special Weather Statement | IWX | Blackford, Grant, Wells | 40 min |
| Jul 15, 4:50 PM EDT | Special Weather Statement | IWX | Blackford, Grant | 40 min |
| Jul 15, 6:16 PM EDT | Special Weather Statement | IWX | White | 44 min |
| Jul 15, 2:47 PM EDT | Special Weather Statement | IWX | Fulton | 28 min |
| Jul 15, 3:12 PM EDT | Special Weather Statement | IWX | Paulding | 33 min |
| Jul 15, 3:34 PM EDT | Special Weather Statement | IWX | Henry | 26 min |
| Jul 15, 4:18 PM EDT | Special Weather Statement | IWX | Van Wert | 42 min |
| Jul 15, 4:51 PM EDT | Special Weather Statement | IWX | Putnam | 24 min |
| Jul 15, 5:17 PM EDT | Special Weather Statement | IWX | Putnam | 28 min |
| Jul 15, 6:08 PM EDT | Special Weather Statement | IWX | Allen | 37 min |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.